Eye problems

Hi everyone,

I've recently started having strange eye problems including blurred vision (like I have a pice of thin film stuck on the eye), light sensitivity, dryness in the morning. It generally feels like I have to strain the left eye all the time and that gives me headaches too. I had my eyes checked at the beginning of this year and they were perfectly okay. But since then I doubled my hydroxychloroquine and prednisolone... So I'm concerned as both drugs can cause serious eye damage. Anyone experienced something similar?

I could I be just overreacting becasue I'm aware of all the side effects?

3 Replies

oldestnewest
  • First advice is to go to the optician. You may have to pay for a check if it is less than 2 years since the last one - but hey, it is your eyesight we're talking about.

    I have the beginning of a cateract in one eye which my optician said could be caused by steroids, and my rheumatologist said it could be caused by the lupus! It affects my vision in that eye - which is blurry compared to the other. since having a course of IV cyclophosphamide in the Summer I have floaters in that eye too. The optician was unconcerned as she said they are very common!

    I have also had what are called 'silent migraines' with no pain but episodic pixelation of my peripheral vision. Very scary at first - but now I know what causes it, much less so.

    Atremis - please get your eyes checked - don't worry about being thought stupid or a hypochondriac - it's your eyes!

  • I have similar symptoms, particularly the feeling of having a film over the eye and the dryness. I went to an ophtalmologist (as opposed to optometrist, e.g. Boots Opticians) to be on the safe side and my eyes are fine, no dryness either. However, he did see some of my blood vessels showing signs of previous inflamation which has now been reduced. I'm on Plaquenil 400 mg and was on Prednisolone 10 mg at the time. Plaquenil is more likely to cause issues if you've taken a bigger dose than 400mg and for over 5 years, apparently. The previous inflamation concerns me because it shows that I can get that next time a flare comes up and I wouldn't know it. The symptoms went away within few days, then came back and then went away again. I haven't had those for 2 weeks now. No idea what caused it.

    When it comes to eyes and vision, just go check it out - it takes one consultation, that's all.

  • hello, ive been waking up with very sore dry eyes for last few months, chemist suggested lubricant eye drops at night which have helped alot. i will tell my lupus nurse when i see her in december. i do get visual migraines and have days when it seems im looking through a greasy window but im ashuming thats lupus too.

    i am over due an eye sight test but cant afford it lately but im not on high dose of plaquenil so im not at risk.

You may also like...